Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 44, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at May 21, 2015, 9:15 AM CDT for Cooper County, Saline County, Missouri. It took effect at May 21, 2015, 1:00 PM CDT. It was in force for 47 hr.
The area
The outline as issued.
The facts
- Issued
- May 21, 2015, 9:15 AM CDT (14:15 UTC)
- In effect from
- May 21, 2015, 1:00 PM CDT
- Expired
- May 23, 2015, 12:00 PM CDT
- In force
- 47 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cooper County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 90 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blackwater River near Blue Lick (BLVM7). The gauge peaked at 24.10 ft at May 21, 2015, 3:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 24 ft
- Moderate stage
- 29 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06908000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
453
WGUS43 KEAX 211415
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
915 AM CDT THU MAY 21 2015
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-195-221415-
/O.NEW.KEAX.FL.W.0044.150521T1800Z-150523T1700Z/
/BLVM7.1.ER.150521T1800Z.150522T0600Z.150522T1700Z.NO/
915 AM CDT THU MAY 21 2015
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Blackwater River near Blue Lick.
* from this afternoon to Saturday afternoon.
* At 8:45 AM Thursday the stage was 23.7 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 24.5 feet by early Friday morning. The river will fall
below flood stage by early Friday afternoon.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 23.7 Thu 09 AM 24.5 early Friday morning
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$2 follow-up statements
500
WGUS83 KEAX 220100
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
759 PM CDT THU MAY 21 2015
...The Flood Warning continues for the following rivers in
Missouri...
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
Grand River near Brunswick affecting Carroll and Chariton Counties.
Platte River At Sharps Station affecting Platte County.
Platte River near Platte City affecting Platte County.
...The Flood Warning continues for the following rivers in
Missouri...
Missouri River at Napoleon affecting Jackson...Lafayette and Ray
Counties.
Missouri River at Waverly affecting Carroll...Lafayette and Saline
Counties.
Missouri River At Miami affecting Carroll...Chariton and Saline
Counties.
Missouri River at Glasgow affecting Chariton...Howard and Saline
Counties.
Missouri River at Boonville affecting Cooper and Howard Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-195-230059-
/O.EXT.KEAX.FL.W.0044.000000T0000Z-150523T0600Z/
/BLVM7.1.ER.150521T1735Z.150521T2245Z.150522T0600Z.NO/
759 PM CDT THU MAY 21 2015
The Flood Warning continues for
The Blackwater River near Blue Lick.
* until late Friday night.
* At 7:45 PM Thursday the stage was 24.0 feet.
* Flood stage is 24.0 feet.
* Forecast...The river will continue to fall to below flood stage by
early Friday morning.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 24.0 Thu 08 PM 24.0 early Friday morning
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
MOC033-041-230059-
/O.EXT.KEAX.FL.W.0031.000000T0000Z-150523T1236Z/
/BRNM7.1.ER.000000T0000Z.150519T2024Z.150522T1236Z.UU/
759 PM CDT THU MAY 21 2015
The Flood Warning continues for
The Grand River near Brunswick.
* until Saturday morning.
* At 6:42 PM Thursday the stage was 21.1 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Friday morning.
* At 19.0 feet...Flooding of low-lying areas occurs along the west
bank of the grand river near the u.S. Highway 24 bridge about 1
mile west of brunswick.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Brunswick 19 21.1 Thu 07 PM 19.9 early Friday morning
&&
LAT...LON 3951 9330 3953 9321 3938 9307 3938 9313 3945 9327
$$
MOC095-107-177-230059-
/O.CON.KEAX.FL.W.0011.000000T0000Z-150524T0936Z/
/NAPM7.1.ER.150517T0943Z.150518T0830Z.150523T0936Z.UU/
759 PM CDT THU MAY 21 2015
The Flood Warning continues for
The Missouri River at Napoleon.
* until late Saturday night.
* At 7:00 PM Thursday the stage was 17.7 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.8 feet by
early Friday morning. The river will fall below flood stage
Saturday morning.
* At 17.0 feet...Low-lying areas unprotected by levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Napoleon 17 17.7 Thu 07 PM 17.8 early Friday morning
&&
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405
$$
MOC033-107-195-230059-
/O.CON.KEAX.FL.W.0012.000000T0000Z-150524T2100Z/
/WVYM7.1.ER.150517T1505Z.150518T1800Z.150523T2100Z.NO/
759 PM CDT THU MAY 21 2015
The Flood Warning continues for
The Missouri River at Waverly.
* until Sunday afternoon.
* At 7:30 PM Thursday the stage was 21.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.4 feet by
Friday morning. The river will fall below flood stage Saturday
afternoon.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Waverly 20 21.2 Thu 07 PM 21.4 Friday morning
&&
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384
$$
MOC033-041-195-230059-
/O.CON.KEAX.FL.W.0013.000000T0000Z-150525T0742Z/
/MIAM7.1.ER.000000T0000Z.150519T0055Z.150524T0742Z.NO/
759 PM CDT THU MAY 21 2015
The Flood Warning continues for
The Missouri River At Miami.
* until late Sunday night.
* At 8:21 AM Thursday the stage was 21.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Sunday morning.
* At 18.0 feet...Low-lying rural areas outside of levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Miami 18 21.1 Thu 08 AM 20.9 early Friday morning
&&
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327
$$
MOC041-089-195-230059-
/O.CON.KEAX.FL.W.0037.000000T0000Z-150523T1647Z/
/GLZM7.2.ER.150518T0812Z.150519T1300Z.150522T1647Z.UU/
759 PM CDT THU MAY 21 2015
The Flood Warning continues for
The Missouri River at Glasgow.
* until Saturday morning.
* At 7:30 PM Thursday the stage was 25.3 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 25.6 feet by
early Friday morning. The river will fall below flood stage late
Friday morning.
* At 25.0 feet...Farmland along the river floods.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Glasgow 25 25.3 Thu 07 PM 25.6 early Friday morning
&&
LAT...LON 3935 9314 3939 9305 3924 9279 3906 9287 3907 9296
$$
MOC053-089-230058-
/O.CON.KEAX.FL.W.0038.000000T0000Z-150523T2230Z/
/BOZM7.1.ER.150518T1018Z.150519T1100Z.150522T2230Z.NO/
759 PM CDT THU MAY 21 2015
The Flood Warning continues for
The Missouri River at Boonville.
* until Saturday afternoon.
* At 7:30 PM Thursday the stage was 21.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Friday afternoon.
* At 21.0 feet...Low-lying rural areas along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Boonville 21 21.9 Thu 07 PM 21.8 early Friday morning
&&
LAT...LON 3908 9297 3902 9255 3894 9259 3896 9286 3903 9298
$$
MOC165-230058-
/O.EXT.KEAX.FL.W.0024.000000T0000Z-150523T1627Z/
/SSTM7.2.ER.150517T1553Z.150521T1230Z.150522T1627Z.NO/
759 PM CDT THU MAY 21 2015
The Flood Warning continues for
The Platte River At Sharps Station.
* until Saturday morning.
* At 7:30 PM Thursday the stage was 30.6 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late Friday morning.
* At 30.5 feet...Interurban Road floods about 1.5 miles southeast of
Sharps Station.
* At 29.0 feet...Backwater from the Platte River floods Highway KK
along the Little Platte River at the location 0.2 miles east of
Highway B.
* At 26.0 feet...Low-lying rural land along the river begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Sharps Station 26 30.6 Thu 07 PM 30.1 early Friday morning
&&
LAT...LON 3941 9474 3941 9464 3935 9476 3939 9479
$$
MOC165-230058-
/O.EXT.KEAX.FL.W.0025.000000T0000Z-150524T0011Z/
/PLCM7.2.ER.150517T1847Z.150521T2044Z.150523T0011Z.UU/
759 PM CDT THU MAY 21 2015
The Flood Warning continues for
The Platte River near Platte City.
* until Saturday evening.
* At 3:44 PM Thursday the stage was 25.0 feet.
* Flood stage is 20.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Friday evening.
* At 25.0 feet...Water overtops 1st Street in Tracy, Missouri.
* At 22.0 feet...Flooding occurs at Humphreys Access Area which is
located 5 miles downstream from Platte City. 300 acres of pasture
are also flooded.
* At 20.0 feet...Cropland near State Highway 92 near Platte City
begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Platte City 20 25.0 Thu 04 PM 25.0 early Friday morning
&&
LAT...LON 3939 9479 3935 9476 3927 9481 3929 9484 3933 9483
$$420
WGUS83 KEAX 220926
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
426 AM CDT FRI MAY 22 2015
...The Flood Warning is cancelled for the following rivers in
Missouri...
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-195-220956-
/O.CAN.KEAX.FL.W.0044.000000T0000Z-150523T0600Z/
/BLVM7.1.ER.150521T1735Z.150521T2245Z.150522T0130Z.NO/
426 AM CDT FRI MAY 22 2015
The Flood Warning is cancelled for
The Blackwater River near Blue Lick.
* At 3:45 AM Friday the stage was 23.5 feet.
* Flood stage is 24.0 feet.
* Fell below flood stage at 8:30 PM Thursday.
* Forecast...The river will continue to fall to 18.9 feet by Saturday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 23.5 Fri 04 AM 23.3 this morning
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
MJWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 21, 6:21 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, May 21, 6:21 AM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 621 AM CDT Thu May 21 2015 .DISCUSSION... Issued at 309 AM CDT THU MAY 21 2015 Clouds are clearing out from north to south this morning with high pressure building in from the northwest. Sun will provide a 10 to 15 degree warmup from yesterday but temperatures will still be about 10 degrees below average. Warm air advection will spread into the region on Friday with the surface high shifting eastward, although an accompanying increase in moisture and isentropic ascent will usher in clouds and a few light rain showers particularly across areas near and west of the KS/MO state line. This will likely keep temperatures down into the 60s for these areas while areas further east should rise into the 70s. Saturday will see a better chance for scattered showers and perhaps a thunderstorm or two with continued isentropic lift and slightly better moisture. None of this precipitation looks strong enough to lead to any real flooding concerns and a lot of the day should be dry. Saturday night into Sunday will be the rainier/stormier period of the Memorial Day weekend with the main upper trough approaching from the west. Meridional flow throughout the troposphere could support some training of north/south-oriented thunderstorm bands which could lead to locally heavy rain and perhaps flooding concerns, particularly across eastern KS into western MO. This continued precipitation will likely result in poor lapse rates and low instability, which combined with the lack of strong wind shear should keep Sunday's severe storm threat on the low side. Forecast remains rather stormy heading into early next week with several impulses embedded within broad southwest upper flow tracking into the area. Warmer temperatures and higher instability could set the stage for a few stronger storms during this time and additional heavy rainfall. && .AVIATION...(For the 12Z TAFS through 12Z Friday Morning) Issued at 621 AM CDT THU MAY 21 2015 Bulk of the overnight cloud cover is clearing out from north to south, although there's been some patchy fog/very low stratus developing behind these clouds over northern Missouri. This patchy low moisture is moving south and would be short lived if it does impact a terminal. This will clear the area by 8 or 9 AM with generally clear skies for the remainder of the day although it wouldn't be surprising to see a few cumulus develop later on with bases around 4 or 5 kft. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Hawblitzel AVIATION...Hawblitzel
Hazardous weather outlook, May 21, 5:54 AM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 554 AM CDT THU MAY 21 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-221100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 554 AM CDT THU MAY 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL REDEVELOP OVER THE AREA SATURDAY AND SUNDAY...WITH THE POTENTIAL FOR MORE STORMS INTO NEXT WORK WEEK. THIS RAIN MAY LEAD TO RENEWED FLOODING PROBLEMS FOR AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINFALL IN RECENT DAYS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.